Missouri, 2004Damaging Wind in Missouri, May 27, 2004
May 27, 2004 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 27, 2:10 PM CST, 5 hours 50 minutes earlier.
Area forecast discussion, May 27, 2:10 PM CST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT THU MAY 27 2004
.DISCUSSION...
CONTINUING ACTIVE WEATHER TODAY. THE GOING FORECAST LOOKS PRETTY
GOOD...AND WONT BE MAKING TOO MANY CHANGES AT THIS TIME. RIGHT
NOW...A WARM IS STRETCHING FROM AROUND COLUMBIA TO ST LOUIS TO
SALEM. VISIBLE SATELLITE IMAGERY IS CLEARLY SHOWING THE DELINEATION
BETWEEN AIRMASSES AS THE CU HAS FORMED SOUTH OF THE BOUNDARY. RUC
ANALYSIS SHOWS CAPES INCREASING TO OVER 4000 J/KG ESPECIALLY ACROSS
SOUTHERN PORTIONS OF THE AREA...LIS OF -9 TO -11...AND BULK SHEAR
VECTORS OF BETWEEN 25 AND 30 M/S. LOOKS LIKE WERE SET TO ROCK AND
ROLL AGAIN THIS AFTERNOON AND THIS EVENING. EXPECT HP SUPERCELLS
AGAIN GENERALLY ALONG AND SOUTH OF I70 IN THE JUICIEST AIR...AND
MULTICELL CLUSTERS...WITH POSSIBLY A SUPERCELL OR TWO UP NORTH. THE
POTENTIAL FOR HEAVY RAIN WITH ANY OF THESE STORMS ALONG WITH THE
ALREADY WET GROUND HAS ALSO PROMPTED US TO ISSUE A FLOOD
WATCH...EFFECTIVE FOR THE ENTIRE AREA UNTIL MIDNIGHT.
THIS AFTERNOON AND THIS EVENINGS CONVECTION SHOULD HELP TO PUSH THE
FRONT BACK SOUTH OF US. THIS TIME BOTH MODELS HAVE DECIDED TO KEEP
IT SOUTH OF US FOR AT LEAST ALL OF FRIDAY. THIS SHOULD GIVE US A
BIT OF TIME TO DRY OUT BEFORE RETURN FLOW KICKS BACK IN ON
SATURDAY. WE COULD SEE SOME WARM ADVECTION SHOWERS AND STORMS AS
EARLY AS SATURDAY MORNING...BUT IT APPEARS AS THOUGH SATURDAY
AFTERNOON WE MAY SEE A LITTLE MORE CONVECTION IN THE HEAT OF THE
DAY. THE MODELS SEEM TO HAVE SPED THE NEXT COLD FRONT UP A BIT AND
ARE NOW BRINGING IT THROUGH ON SUNDAY EVENING. ANOTHER ROUND OF
THUNDERSTORMS LOOKS LIKELY WITH THE FROPA.
NOT MUCH CHANGE TO THE EXTENDED FOR THIS FORECAST. ACTIVE WEATHER
NOW BLOWING UP OVER THE CWFA SO WILL CUT THIS DISCUSSION SHORT.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...FLOOD WATCH UNTIL MIDNIGHT CDT FOR THE ENTIRE AREA
.IL...FLOOD WATCH UNTIL MIDNIGHT CDT FOR THE ENTIER AREA
CARNEY
EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS
PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL
REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 27, 11:43 AM CST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1243 PM CDT THU MAY 27 2004
ILZ095>097-MOZ018-019-026-027-034>036-042-281200-
ADAMS IL-AUDRAIN-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-
SHELBY-
1243 PM CDT THU MAY 27 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
...FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING ALONG AND SOUTH OF A QUINCY TO PARIS LINE. A SLIGHT
RISK COVERS AREAS NORTH OF THIS LINE. THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON IN THE WARM AND UNSTABLE ATMOSPHERE AHEAD OF AN
APPROACHING COLD FRONT. A FEW STORMS MAY PRODUCE LARGE HAIL...
DAMAGING WINDS AND ISOLATED TORNADOES. THESE STORMS MAY ALSO PRODUCE
VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...INCREASING THE RISK
OF FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE CHANCE OF THUNDERSTORMS WILL RESUME SATURDAY AND CONTINUE THROUGH
MEMORIAL DAY. SOME STRONG STORMS ARE EXPECTED ON SUNDAY AS A COLD
FRONT MOVES THROUGH THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.
MOZ041-047>050-059-281200-
BOONE-CALLAWAY-COLE-GASCONADE-MONITEAU-OSAGE-
1243 PM CDT THU MAY 27 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
...FLOOD WATCH IN EFFECT THROUGH MIDNIGHT...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON.
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN THE WARM AND UNSTABLE
ATMOSPHERE AHEAD OF AN APPROACHING COLD FRONT. A FEW STORMS MAY
PRODUCE HAIL TO BASEBALL SIZE...WIND GUSTS IN EXCESS OF 60 MPH AND
ISOLATED TORNADOES. THESE STORMS MAY ALSO PRODUCE VERY HEAVY
RAINFALL IN A SHORT PERIOD OF TIME...INCREASING THE RISK OF FLASH
FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY AND
SATURDAY NIGHT AS A WARM FRONT MOVES NORTHEASTWARD THROUGH THE
REGION. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE WARM
FRONT. A FEW MAY BE CAPABLE OF PRODUCING LARGE HAIL.
THE CHANCE OF THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH MONDAY
NIGHT. SOME STRONG STORMS ARE POSSIBLE AGAIN ON SUNDAY AS A COLD
FRONT MOVES THROUGH THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.
ILZ058>060-064-065-069-070-074-079-098>102-MOZ051-052-060>065-075-
281200-
BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GREENE IL-
JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-MARION IL-
MONROE IL-MONTGOMERY-MONTGOMERY IL-RANDOLPH IL-ST CHARLES-
ST CLAIR IL-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON IL-
1243 PM CDT THU MAY 27 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MISSOURI AND
SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
...FLOOD WATCH IN EFFECT THROUGH MIDNIGHT...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN THE WARM AND
UNSTABLE ATMOSPHERE AHEAD OF AN APPROACHING COLD FRONT. A FEW STORMS
MAY PRODUCE HAIL TO BASEBALL SIZE...WIND GUSTS IN EXCESS OF 60 MPH
AND ISOLATED TORNADOES. THESE STORMS MAY ALSO PRODUCE VERY HEAVY
RAINFALL IN A SHORT PERIOD OF TIME...INCREASING THE RISK OF FLASH
FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE CHANCE OF THUNDERSTORMS WILL RESUME SATURDAY AND CONTINUE THROUGH
MONDAY NIGHT. SOME STRONG STORMS ARE POSSIBLE AGAIN ON SUNDAY AS A
COLD FRONT MOVES THROUGH THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.
MOZ072>074-084-085-099-281200-
CRAWFORD-IRON-MADISON-REYNOLDS-ST FRANCOIS-WASHINGTON-
1243 PM CDT THU MAY 27 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PART OF SOUTHEAST MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
...FLOOD WATCH IN EFFECT THROUGH MIDNIGHT...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN THE WARM AND
UNSTABLE ATMOSPHERE AHEAD OF AN APPROACHING COLD FRONT. A FEW STORMS
MAY PRODUCE HAIL TO BASEBALL SIZE...WIND GUSTS IN EXCESS OF 60 MPH
AND ISOLATED TORNADOES. THESE STORMS MAY ALSO PRODUCE VERY HEAVY
RAINFALL IN A SHORT PERIOD OF TIME...INCREASING THE RISK OF FLASH
FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY AS THE COLD
FRONT BECOMES STATIONARY ACROSS SOUTHERN MISSOURI...AND ALSO ON
SATURDAY AND SATURDAY NIGHT AS THE FRONT LIFTS BACK NORTHWARD AS A
WARM FRONT. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE WARM
FRONT. A FEW MAY BE CAPABLE OF PRODUCING LARGE HAIL.
THE CHANCE OF THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH MONDAY
NIGHT. SOME STRONG STORMS ARE POSSIBLE AGAIN ON SUNDAY AS A COLD
FRONT MOVES THROUGH THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.
BRITT
In the hours before
Local storm report, May 27, 7:50 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
850 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG 10 N HILLSBORO 38.38N 90.57W
05/27/2004 JEFFERSON MO AMATEUR RADIO
5 INCH DIAMETER TREE DOWN AT HIGHWAY 30 AND HIGHWAY
B...NORTH OF HILLSBORO.
&&
CVKINGLocal storm report, May 27, 7:50 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
850 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG 10 N HILLSBORO 38.38N 90.57W
05/27/2004 JEFFERSON MO AMATEUR RADIO
5 INCH DIAMETER TREE DOWN AT HIGHWAY 30 AND HIGHWAY
B...NORTH OF HILLSBORO.
&&
CVKINGLocal storm report, May 27, 7:52 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST ROCKY RIDGE 37.93N 90.24W
05/27/2004 40 MPH STE. GENEVIEVE MO AMATEUR RADIO
&&
CVKINGLocal storm report, May 27, 7:52 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST ROCKY RIDGE 37.93N 90.24W
05/27/2004 40 MPH STE. GENEVIEVE MO AMATEUR RADIO
&&
CVKINGLocal storm report, May 27, 8:00 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
900 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL CURRYVILLE 39.35N 91.34W
05/27/2004 0.25 INCH PIKE MO TRAINED SPOTTER
0320 PM HAIL ROCKBRIDGE 39.27N 90.21W
05/27/2004 1.00 INCH GREENE IL TRAINED SPOTTER
0335 PM HAIL 10 SE LOUISIANA 39.34N 90.93W
05/27/2004 0.75 INCH PIKE MO TRAINED SPOTTER
0335 PM HAIL 10 SE LOUISIANA 39.34N 90.93W
05/27/2004 0.88 INCH PIKE MO AMATEUR RADIO
HAIL COVERING THE GROUND
0352 PM HAIL 10 SE LOUISIANA 39.34N 90.93W
05/27/2004 0.88 INCH PIKE MO AMATEUR RADIO
HAIL COVERING THE GROUND.
0352 PM HAIL CURRYVILLE 39.35N 91.34W
05/27/2004 1.00 INCH PIKE MO COUNTY OFFICIAL
0352 PM HAIL MOZIER 39.29N 90.75W
05/27/2004 0.75 INCH CALHOUN IL PUBLIC
0420 PM TSTM WND DMG FIELDON 39.11N 90.50W
05/27/2004 JERSEY IL COUNTY OFFICIAL
TREE DOWN ON ROUTE 16.
0420 PM HAIL ROCKBRIDGE 39.27N 90.21W
05/27/2004 1.00 INCH GREENE IL COUNTY OFFICIAL
0430 PM FUNNEL CLOUD NEW MELLE 38.71N 90.88W
05/27/2004 ST. CHARLES MO AMATEUR RADIO
ROTATION AT NEW MELLE...HWY Z.
0430 PM HAIL 3 N BOWLING GREEN 39.38N 91.20W
05/27/2004 1.00 INCH PIKE MO TRAINED SPOTTER
0430 PM HAIL BOWLING GREEN 39.34N 91.20W
05/27/2004 1.00 INCH PIKE MO TRAINED SPOTTER
0435 PM FLOOD LIVINGSTON 38.97N 89.76W
05/27/2004 MADISON IL COUNTY OFFICIAL
4 TO 6 INCHES OF WATER COVERING ROADWAYS IN LIVINGSTON.
0440 PM TSTM WND DMG FIELDON 39.11N 90.50W
05/27/2004 JERSEY IL COUNTY OFFICIAL
TREE ON ROUTE 16.
0515 PM FLOOD LITCHFIELD 39.18N 89.66W
05/27/2004 MONTGOMERY IL AMATEUR RADIO
FLOODING AT ROUTES 16 AND 127. CARS STALLED IN HIGH
WATER.
0530 PM HAIL PARIS 39.48N 92.00W
05/27/2004 1.00 INCH MONROE MO AMATEUR RADIO
0535 PM FLOOD PARIS 39.48N 92.00W
05/27/2004 MONROE MO AMATEUR RADIO
2 FEET WATER ON MAIN STREET.
0535 PM TSTM WND DMG PARIS 39.48N 92.00W
05/27/2004 MONROE MO AMATEUR RADIO
TREE LIMBS OF 6 INCH DIAMETER BLOWN DOWN
0535 PM HAIL PARIS 39.48N 92.00W
05/27/2004 1.75 INCH MONROE MO AMATEUR RADIO
HAIL COVERING THE GROUND.
0535 PM FLOOD PARIS 39.48N 92.00W
05/27/2004 MONROE MO AMATEUR RADIO
2 FEET OF WATER ON HIGHWAY 15.
0535 PM TSTM WND DMG PARIS 39.48N 92.00W
05/27/2004 MONROE MO AMATEUR RADIO
STRUCTURAL DAMAGE TO GAS STATION.
0545 PM TSTM WND DMG STURGEON 39.23N 92.28W
05/27/2004 BOONE MO EMERGENCY MNGR
POWER POLE BLOWN DOWN.
0545 PM HAIL CENTER 39.51N 91.53W
05/27/2004 0.75 INCH RALLS MO COUNTY OFFICIAL
HAILED FOR SEVERAL MINUTES.
0550 PM HAIL KAMPSVILLE 39.31N 90.63W
05/27/2004 0.75 INCH CALHOUN IL TRAINED SPOTTER
0552 PM HAIL 3 SW FRANKFORD 39.46N 91.36W
05/27/2004 1.00 INCH PIKE MO TRAINED SPOTTER
0552 PM TSTM WND DMG SHIPMAN 39.12N 90.05W
05/27/2004 MACOUPIN IL AMATEUR RADIO
NUMEROUS POWER LINES
0555 PM HAIL FRANKFORD 39.49N 91.32W
05/27/2004 1.00 INCH PIKE MO AMATEUR RADIO
0559 PM FLOOD HILLSBORO 39.16N 89.48W
05/27/2004 MONTGOMERY IL LAW ENFORCEMENT
ROUTE 16 CLOSED NEAR WITT AND AT INTERSECTION OF ROUTE
127.
0559 PM FUNNEL CLOUD RUSH HILL 39.21N 91.73W
05/27/2004 AUDRAIN MO TRAINED SPOTTER
0605 PM FLOOD CENTER 39.51N 91.53W
05/27/2004 RALLS MO AMATEUR RADIO
6 TO 8 INCHES OF WATER ON HWY 19
0625 PM FLOOD CARROLLTON 39.30N 90.41W
05/27/2004 GREENE IL CO-OP OBSERVER
3.00 INCHES OF RAINFALL LAST 3 HOURS.
0635 PM FLOOD BOWLING GREEN 39.34N 91.20W
05/27/2004 PIKE MO TRAINED SPOTTER
ONE FOOT WATER OVER BUSINESS 61 AND ROUTE Y. SEVERAL
OTHER ROADS FLOODED.
0645 PM TORNADO JONESBURG 38.85N 91.31W
05/27/2004 MONTGOMERY MO FIRE DEPT/RESCUE
TORNADO IN JONESBURG REPORTED BY FIRE DEPARTMENT.
0645 PM HAIL ST. CHARLES 38.79N 90.52W
05/27/2004 0.75 INCH ST. CHARLES MO EMERGENCY MNGR
HIGHWAY 370 / I-70 INTERCHANGE
0646 PM TSTM WND DMG JONESBURG 38.85N 91.31W
05/27/2004 MONTGOMERY MO FIRE DEPT/RESCUE
NUMEROUS TREES DOWN...COULD BE RELATED TO PREVIOUSLY
REPORTED TORNADO.
0646 PM TSTM WND DMG JONESBURG 38.85N 91.31W
05/27/2004 MONTGOMERY MO AMATEUR RADIO
ROOF RIPPED OFF A STORE...POSSIBLY FROM TORNADO THAT WAS
REPORTED EARLIER.
0655 PM HAIL 2 N ST. CHARLES 38.82N 90.52W
05/27/2004 0.75 INCH ST. CHARLES MO AIRPLANE PILOT
HIGHWAY 370 AT MISSOURI RIVER.
0658 PM FUNNEL CLOUD WRIGHT CITY 38.83N 91.02W
05/27/2004 WARREN MO AMATEUR RADIO
0705 PM FUNNEL CLOUD WENTZVILLE 38.81N 90.86W
05/27/2004 ST. CHARLES MO AMATEUR RADIO
ROTATION OBSERVED AT I-70 IN WENTZVILLE.
0715 PM TSTM WND DMG OFALLON 38.78N 90.71W
05/27/2004 ST. CHARLES MO PUBLIC
NUMEROUS TREES DOWN
0716 PM TSTM WND GST OFALLON 38.78N 90.71W
05/27/2004 65 MPH ST. CHARLES MO AMATEUR RADIO
HWY K AND INTERSTATE 70...3/4 INCH HAIL AND WIND GUST 65
MPH.
0719 PM TSTM WND DMG ST. CHARLES 38.79N 90.52W
05/27/2004 ST. CHARLES MO AMATEUR RADIO
8 - 10 INCH TREES DOWN.
0725 PM TSTM WND GST 1 N WOODSON TERRACE 38.74N 90.36W
05/27/2004 60 MPH ST. LOUIS MO OFFICIAL NWS OBS
52KT/60MPH GUST AT LAMBERT FIELD.
0730 PM FUNNEL CLOUD 2 W DEFIANCE 38.63N 90.82W
05/27/2004 ST. CHARLES MO AMATEUR RADIO
FUNNEL CLOUD AT KLONDIKE PARK.
0738 PM FUNNEL CLOUD BELLEVILLE 38.53N 90.00W
05/27/2004 ST. CLAIR IL PUBLIC
FUNNEL CLOUD REPORTED AT HWY 15 AND 159
0740 PM FLOOD HAZELWOOD 38.78N 90.36W
05/27/2004 ST. LOUIS MO BROADCAST MEDIA
ALONG LINDBERGH...MOTORIST RESCUED FROM CAR. WATER WAS
OVER HEADLIGHTS.
0745 PM TSTM WND DMG ST. LOUIS 38.64N 90.24W
05/27/2004 ST. LOUIS CITY MO COUNTY OFFICIAL
PRELIMINARY REPORT...SEVERAL SMALL TREES BLOWN OVER IN
CITY OF ST. LOUIS.
0750 PM HAIL BREESE 38.61N 89.52W
05/27/2004 0.88 INCH CLINTON IL TRAINED SPOTTER
0750 PM HAIL 7 E PACIFIC 38.48N 90.62W
05/27/2004 0.88 INCH ST. LOUIS MO TRAINED SPOTTER
REPORTED FROM INTERSTATE 44.
0750 PM FLOOD BRENTWOOD 38.62N 90.35W
05/27/2004 ST. LOUIS MO BROADCAST MEDIA
HIGHWAY 170 AND 40 FLOODED IN BRENTWOOD. 18 INCHES OF
WATER ON ROADWAY...PORTION OF HIGHWAY CLOSED.
0754 PM FLOOD GRANITE CITY 38.71N 90.13W
05/27/2004 MADISON IL BROADCAST MEDIA
MULTIPLE CARS STRANDED IN GRANITE CITY. 1 TO 2 FEET OF
WATER COVERING THE ROAD.
0754 PM TSTM WND DMG 6 W CEDAR HILL 38.36N 90.75W
05/27/2004 FRANKLIN MO AMATEUR RADIO
LARGE TREES SNAPPED OFF NEAR TOPS.
0758 PM TORNADO ARNOLD 38.43N 90.37W
05/27/2004 JEFFERSON MO FIRE DEPT/RESCUE
TORNADO ON THE GROUND 5 MILES SOUTH OF 141 AND 55
INTERCHANGE...NEAR ARNOLD.
0800 PM FUNNEL CLOUD ARNOLD 38.43N 90.37W
05/27/2004 JEFFERSON MO COUNTY OFFICIAL
FUNNEL CLOUD REPORTED BY JEFFERSON COUNTY 911...NEAR
ARNOLD.
0800 PM FLASH FLOOD NEW BADEN 38.54N 89.70W
05/27/2004 CLINTON IL TRAINED SPOTTER
SUGAR CREEK IS OUT OF ITS BANK. STREETS ARE FLOODED.
0805 PM HAIL SCOTT AFB 38.54N 89.85W
05/27/2004 0.75 INCH ST. CLAIR IL TRAINED SPOTTER
WIND GUST ESTIMATED TO BE 45 MPH.
0805 PM TSTM WND DMG 1 NW HIGH RIDGE 38.47N 90.55W
05/27/2004 JEFFERSON MO AMATEUR RADIO
BOATS LIFTED OUT OF THE WATER.
0810 PM HAIL MASCOUTAH 38.51N 89.81W
05/27/2004 0.75 INCH ST. CLAIR IL TRAINED SPOTTER
WIND GUST ESTIMATED TO BE 40 MPH.
0811 PM TSTM WND DMG HILLSBORO 38.23N 90.57W
05/27/2004 JEFFERSON MO AMATEUR RADIO
BUILDING COLLAPSED IN HILLSBORO...RELAYED BY JEFFERSON
COUNTY 911.
0812 PM TSTM WND DMG 10 N HILLSBORO 38.38N 90.57W
05/27/2004 JEFFERSON MO AMATEUR RADIO
5 INCH DIAMETER TREE DOWN AT HIGHWAY 30 AND HIGHWAY
B...NORTH OF HILLSBORO.
0814 PM TSTM WND DMG HILLSBORO 38.23N 90.57W
05/27/2004 JEFFERSON MO AMATEUR RADIO
SW CORNER OF HILLSBORO...NUMEROUS TREES DOWN.
0815 PM FLOOD FAIRVIEW HEIGHTS 38.60N 90.00W
05/27/2004 ST. CLAIR IL PUBLIC
INTERSECTION OF HIGHWAY 50 AND 159 - INTERSECTION
IMPASSIBLE DUE TO HIGH WATER.
0815 PM TSTM WND DMG HILLSBORO 38.23N 90.57W
05/27/2004 JEFFERSON MO EMERGENCY MNGR
SEVEN HOUSES SUSTAINED MAJOR ROOF DAMAGE.
0817 PM TSTM WND GST DE SOTO 38.14N 90.56W
05/27/2004 60 MPH JEFFERSON MO AMATEUR RADIO
0819 PM TSTM WND GST OLYMPIAN VILLAGE 38.13N 90.46W
05/27/2004 60 MPH JEFFERSON MO AMATEUR RADIO
0821 PM TSTM WND DMG 3 W HOUSE SPRINGS 38.42N 90.62W
05/27/2004 JEFFERSON MO AMATEUR RADIO
10 INCH DIAMETER TREES BLOWN OVER.
0827 PM TSTM WND GST NEW ATHENS 38.32N 89.88W
05/27/2004 60 MPH ST. CLAIR IL PUBLIC
0830 PM TORNADO 1 SE DE SOTO 38.13N 90.55W
05/27/2004 JEFFERSON MO AMATEUR RADIO
PUBLIC REPORTED POSSIBLE TORNADO ON THE GROUND SOUTHEAST
OF DESOTO.
0838 PM FUNNEL CLOUD SHIRLEY 37.92N 90.92W
05/27/2004 WASHINGTON MO PUBLIC
PUBLIC REPORTED FUNNEL CLOUD.
0838 PM TSTM WND DMG RED BUD 38.21N 90.00W
05/27/2004 RANDOLPH IL TRAINED SPOTTER
2 FOOT DIAMETER PINE TREES SNAPPED. WIND ESTIMATED TO BE
60 MPH.
0850 PM TSTM WND GST ROCKY RIDGE 37.93N 90.24W
05/27/2004 40 MPH STE. GENEVIEVE MO AMATEUR RADIO
&&
CVKINGLocal storm report, May 27, 8:00 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
900 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL CURRYVILLE 39.35N 91.34W
05/27/2004 0.25 INCH PIKE MO TRAINED SPOTTER
0320 PM HAIL ROCKBRIDGE 39.27N 90.21W
05/27/2004 1.00 INCH GREENE IL TRAINED SPOTTER
0335 PM HAIL 10 SE LOUISIANA 39.34N 90.93W
05/27/2004 0.75 INCH PIKE MO TRAINED SPOTTER
0335 PM HAIL 10 SE LOUISIANA 39.34N 90.93W
05/27/2004 0.88 INCH PIKE MO AMATEUR RADIO
HAIL COVERING THE GROUND
0352 PM HAIL 10 SE LOUISIANA 39.34N 90.93W
05/27/2004 0.88 INCH PIKE MO AMATEUR RADIO
HAIL COVERING THE GROUND.
0352 PM HAIL CURRYVILLE 39.35N 91.34W
05/27/2004 1.00 INCH PIKE MO COUNTY OFFICIAL
0352 PM HAIL MOZIER 39.29N 90.75W
05/27/2004 0.75 INCH CALHOUN IL PUBLIC
0420 PM TSTM WND DMG FIELDON 39.11N 90.50W
05/27/2004 JERSEY IL COUNTY OFFICIAL
TREE DOWN ON ROUTE 16.
0420 PM HAIL ROCKBRIDGE 39.27N 90.21W
05/27/2004 1.00 INCH GREENE IL COUNTY OFFICIAL
0430 PM FUNNEL CLOUD NEW MELLE 38.71N 90.88W
05/27/2004 ST. CHARLES MO AMATEUR RADIO
ROTATION AT NEW MELLE...HWY Z.
0430 PM HAIL 3 N BOWLING GREEN 39.38N 91.20W
05/27/2004 1.00 INCH PIKE MO TRAINED SPOTTER
0430 PM HAIL BOWLING GREEN 39.34N 91.20W
05/27/2004 1.00 INCH PIKE MO TRAINED SPOTTER
0435 PM FLOOD LIVINGSTON 38.97N 89.76W
05/27/2004 MADISON IL COUNTY OFFICIAL
4 TO 6 INCHES OF WATER COVERING ROADWAYS IN LIVINGSTON.
0440 PM TSTM WND DMG FIELDON 39.11N 90.50W
05/27/2004 JERSEY IL COUNTY OFFICIAL
TREE ON ROUTE 16.
0515 PM FLOOD LITCHFIELD 39.18N 89.66W
05/27/2004 MONTGOMERY IL AMATEUR RADIO
FLOODING AT ROUTES 16 AND 127. CARS STALLED IN HIGH
WATER.
0530 PM HAIL PARIS 39.48N 92.00W
05/27/2004 1.00 INCH MONROE MO AMATEUR RADIO
0535 PM FLOOD PARIS 39.48N 92.00W
05/27/2004 MONROE MO AMATEUR RADIO
2 FEET WATER ON MAIN STREET.
0535 PM TSTM WND DMG PARIS 39.48N 92.00W
05/27/2004 MONROE MO AMATEUR RADIO
TREE LIMBS OF 6 INCH DIAMETER BLOWN DOWN
0535 PM HAIL PARIS 39.48N 92.00W
05/27/2004 1.75 INCH MONROE MO AMATEUR RADIO
HAIL COVERING THE GROUND.
0535 PM FLOOD PARIS 39.48N 92.00W
05/27/2004 MONROE MO AMATEUR RADIO
2 FEET OF WATER ON HIGHWAY 15.
0535 PM TSTM WND DMG PARIS 39.48N 92.00W
05/27/2004 MONROE MO AMATEUR RADIO
STRUCTURAL DAMAGE TO GAS STATION.
0545 PM TSTM WND DMG STURGEON 39.23N 92.28W
05/27/2004 BOONE MO EMERGENCY MNGR
POWER POLE BLOWN DOWN.
0545 PM HAIL CENTER 39.51N 91.53W
05/27/2004 0.75 INCH RALLS MO COUNTY OFFICIAL
HAILED FOR SEVERAL MINUTES.
0550 PM HAIL KAMPSVILLE 39.31N 90.63W
05/27/2004 0.75 INCH CALHOUN IL TRAINED SPOTTER
0552 PM HAIL 3 SW FRANKFORD 39.46N 91.36W
05/27/2004 1.00 INCH PIKE MO TRAINED SPOTTER
0552 PM TSTM WND DMG SHIPMAN 39.12N 90.05W
05/27/2004 MACOUPIN IL AMATEUR RADIO
NUMEROUS POWER LINES
0555 PM HAIL FRANKFORD 39.49N 91.32W
05/27/2004 1.00 INCH PIKE MO AMATEUR RADIO
0559 PM FLOOD HILLSBORO 39.16N 89.48W
05/27/2004 MONTGOMERY IL LAW ENFORCEMENT
ROUTE 16 CLOSED NEAR WITT AND AT INTERSECTION OF ROUTE
127.
0559 PM FUNNEL CLOUD RUSH HILL 39.21N 91.73W
05/27/2004 AUDRAIN MO TRAINED SPOTTER
0605 PM FLOOD CENTER 39.51N 91.53W
05/27/2004 RALLS MO AMATEUR RADIO
6 TO 8 INCHES OF WATER ON HWY 19
0625 PM FLOOD CARROLLTON 39.30N 90.41W
05/27/2004 GREENE IL CO-OP OBSERVER
3.00 INCHES OF RAINFALL LAST 3 HOURS.
0635 PM FLOOD BOWLING GREEN 39.34N 91.20W
05/27/2004 PIKE MO TRAINED SPOTTER
ONE FOOT WATER OVER BUSINESS 61 AND ROUTE Y. SEVERAL
OTHER ROADS FLOODED.
0645 PM TORNADO JONESBURG 38.85N 91.31W
05/27/2004 MONTGOMERY MO FIRE DEPT/RESCUE
TORNADO IN JONESBURG REPORTED BY FIRE DEPARTMENT.
0645 PM HAIL ST. CHARLES 38.79N 90.52W
05/27/2004 0.75 INCH ST. CHARLES MO EMERGENCY MNGR
HIGHWAY 370 / I-70 INTERCHANGE
0646 PM TSTM WND DMG JONESBURG 38.85N 91.31W
05/27/2004 MONTGOMERY MO FIRE DEPT/RESCUE
NUMEROUS TREES DOWN...COULD BE RELATED TO PREVIOUSLY
REPORTED TORNADO.
0646 PM TSTM WND DMG JONESBURG 38.85N 91.31W
05/27/2004 MONTGOMERY MO AMATEUR RADIO
ROOF RIPPED OFF A STORE...POSSIBLY FROM TORNADO THAT WAS
REPORTED EARLIER.
0655 PM HAIL 2 N ST. CHARLES 38.82N 90.52W
05/27/2004 0.75 INCH ST. CHARLES MO AIRPLANE PILOT
HIGHWAY 370 AT MISSOURI RIVER.
0658 PM FUNNEL CLOUD WRIGHT CITY 38.83N 91.02W
05/27/2004 WARREN MO AMATEUR RADIO
0705 PM FUNNEL CLOUD WENTZVILLE 38.81N 90.86W
05/27/2004 ST. CHARLES MO AMATEUR RADIO
ROTATION OBSERVED AT I-70 IN WENTZVILLE.
0715 PM TSTM WND DMG OFALLON 38.78N 90.71W
05/27/2004 ST. CHARLES MO PUBLIC
NUMEROUS TREES DOWN
0716 PM TSTM WND GST OFALLON 38.78N 90.71W
05/27/2004 65 MPH ST. CHARLES MO AMATEUR RADIO
HWY K AND INTERSTATE 70...3/4 INCH HAIL AND WIND GUST 65
MPH.
0719 PM TSTM WND DMG ST. CHARLES 38.79N 90.52W
05/27/2004 ST. CHARLES MO AMATEUR RADIO
8 - 10 INCH TREES DOWN.
0725 PM TSTM WND GST 1 N WOODSON TERRACE 38.74N 90.36W
05/27/2004 60 MPH ST. LOUIS MO OFFICIAL NWS OBS
52KT/60MPH GUST AT LAMBERT FIELD.
0730 PM FUNNEL CLOUD 2 W DEFIANCE 38.63N 90.82W
05/27/2004 ST. CHARLES MO AMATEUR RADIO
FUNNEL CLOUD AT KLONDIKE PARK.
0738 PM FUNNEL CLOUD BELLEVILLE 38.53N 90.00W
05/27/2004 ST. CLAIR IL PUBLIC
FUNNEL CLOUD REPORTED AT HWY 15 AND 159
0740 PM FLOOD HAZELWOOD 38.78N 90.36W
05/27/2004 ST. LOUIS MO BROADCAST MEDIA
ALONG LINDBERGH...MOTORIST RESCUED FROM CAR. WATER WAS
OVER HEADLIGHTS.
0745 PM TSTM WND DMG ST. LOUIS 38.64N 90.24W
05/27/2004 ST. LOUIS CITY MO COUNTY OFFICIAL
PRELIMINARY REPORT...SEVERAL SMALL TREES BLOWN OVER IN
CITY OF ST. LOUIS.
0750 PM HAIL BREESE 38.61N 89.52W
05/27/2004 0.88 INCH CLINTON IL TRAINED SPOTTER
0750 PM HAIL 7 E PACIFIC 38.48N 90.62W
05/27/2004 0.88 INCH ST. LOUIS MO TRAINED SPOTTER
REPORTED FROM INTERSTATE 44.
0750 PM FLOOD BRENTWOOD 38.62N 90.35W
05/27/2004 ST. LOUIS MO BROADCAST MEDIA
HIGHWAY 170 AND 40 FLOODED IN BRENTWOOD. 18 INCHES OF
WATER ON ROADWAY...PORTION OF HIGHWAY CLOSED.
0754 PM FLOOD GRANITE CITY 38.71N 90.13W
05/27/2004 MADISON IL BROADCAST MEDIA
MULTIPLE CARS STRANDED IN GRANITE CITY. 1 TO 2 FEET OF
WATER COVERING THE ROAD.
0754 PM TSTM WND DMG 6 W CEDAR HILL 38.36N 90.75W
05/27/2004 FRANKLIN MO AMATEUR RADIO
LARGE TREES SNAPPED OFF NEAR TOPS.
0758 PM TORNADO ARNOLD 38.43N 90.37W
05/27/2004 JEFFERSON MO FIRE DEPT/RESCUE
TORNADO ON THE GROUND 5 MILES SOUTH OF 141 AND 55
INTERCHANGE...NEAR ARNOLD.
0800 PM FUNNEL CLOUD ARNOLD 38.43N 90.37W
05/27/2004 JEFFERSON MO COUNTY OFFICIAL
FUNNEL CLOUD REPORTED BY JEFFERSON COUNTY 911...NEAR
ARNOLD.
0800 PM FLASH FLOOD NEW BADEN 38.54N 89.70W
05/27/2004 CLINTON IL TRAINED SPOTTER
SUGAR CREEK IS OUT OF ITS BANK. STREETS ARE FLOODED.
0805 PM HAIL SCOTT AFB 38.54N 89.85W
05/27/2004 0.75 INCH ST. CLAIR IL TRAINED SPOTTER
WIND GUST ESTIMATED TO BE 45 MPH.
0805 PM TSTM WND DMG 1 NW HIGH RIDGE 38.47N 90.55W
05/27/2004 JEFFERSON MO AMATEUR RADIO
BOATS LIFTED OUT OF THE WATER.
0810 PM HAIL MASCOUTAH 38.51N 89.81W
05/27/2004 0.75 INCH ST. CLAIR IL TRAINED SPOTTER
WIND GUST ESTIMATED TO BE 40 MPH.
0811 PM TSTM WND DMG HILLSBORO 38.23N 90.57W
05/27/2004 JEFFERSON MO AMATEUR RADIO
BUILDING COLLAPSED IN HILLSBORO...RELAYED BY JEFFERSON
COUNTY 911.
0812 PM TSTM WND DMG 10 N HILLSBORO 38.38N 90.57W
05/27/2004 JEFFERSON MO AMATEUR RADIO
5 INCH DIAMETER TREE DOWN AT HIGHWAY 30 AND HIGHWAY
B...NORTH OF HILLSBORO.
0814 PM TSTM WND DMG HILLSBORO 38.23N 90.57W
05/27/2004 JEFFERSON MO AMATEUR RADIO
SW CORNER OF HILLSBORO...NUMEROUS TREES DOWN.
0815 PM FLOOD FAIRVIEW HEIGHTS 38.60N 90.00W
05/27/2004 ST. CLAIR IL PUBLIC
INTERSECTION OF HIGHWAY 50 AND 159 - INTERSECTION
IMPASSIBLE DUE TO HIGH WATER.
0815 PM TSTM WND DMG HILLSBORO 38.23N 90.57W
05/27/2004 JEFFERSON MO EMERGENCY MNGR
SEVEN HOUSES SUSTAINED MAJOR ROOF DAMAGE.
0817 PM TSTM WND GST DE SOTO 38.14N 90.56W
05/27/2004 60 MPH JEFFERSON MO AMATEUR RADIO
0819 PM TSTM WND GST OLYMPIAN VILLAGE 38.13N 90.46W
05/27/2004 60 MPH JEFFERSON MO AMATEUR RADIO
0821 PM TSTM WND DMG 3 W HOUSE SPRINGS 38.42N 90.62W
05/27/2004 JEFFERSON MO AMATEUR RADIO
10 INCH DIAMETER TREES BLOWN OVER.
0827 PM TSTM WND GST NEW ATHENS 38.32N 89.88W
05/27/2004 60 MPH ST. CLAIR IL PUBLIC
0830 PM TORNADO 1 SE DE SOTO 38.13N 90.55W
05/27/2004 JEFFERSON MO AMATEUR RADIO
PUBLIC REPORTED POSSIBLE TORNADO ON THE GROUND SOUTHEAST
OF DESOTO.
0838 PM FUNNEL CLOUD SHIRLEY 37.92N 90.92W
05/27/2004 WASHINGTON MO PUBLIC
PUBLIC REPORTED FUNNEL CLOUD.
0838 PM TSTM WND DMG RED BUD 38.21N 90.00W
05/27/2004 RANDOLPH IL TRAINED SPOTTER
2 FOOT DIAMETER PINE TREES SNAPPED. WIND ESTIMATED TO BE
60 MPH.
0850 PM TSTM WND GST ROCKY RIDGE 37.93N 90.24W
05/27/2004 40 MPH STE. GENEVIEVE MO AMATEUR RADIO
&&
CVKINGThunderstorm Wind, St. Francois
- When
- May 27, 8:00 PM CST
- Where
- St. Francois County, Bonne Terre
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 37.917, -90.567
Thunderstorm wind gusts downed trees and power lines in Bonne Terre. Several streets were blocked by trees and power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, May 27 to 28, 20044 deaths · $23,000 · 55 kt wind · 12 events
- Tornadoes and Flash Flooding in Kentucky, May 27 to 28, 20048 injured · $11 million · F3 · 30 events
- Tornadoes and Flash Flooding in Indiana, May 27, 2004$3.9 million · F2 · 14 events
- Tornadoes and Hail in Texas, May 27, 2004$3.3 million · F1 · 14 events
- Tornadoes and Flash Flooding in Ohio, May 27 to 28, 20041 injured · $275,000 · F1 · 55 events
- Tornado and Hail in Kentucky, May 27, 2004$3.2 million · F1 · 6 events
- Flash Flooding and Flooding in West Virginia, May 27 to 28, 2004$2.5 million · 1 in hail · 34 events
- Tornado in Kentucky, May 27, 20044 injured · $300,000 · F1 · 1 event
- Tornadoes and Hail in Texas, May 27, 2004$650,000 · F1 · 9 events
- Tornadoes and Flash Flooding in Missouri, May 27, 2004$314,000 · F0 · 40 events
- Hail and Damaging Winds in Illinois, May 27, 20042 injured · $363,000 · 1.75 in hail · 16 events
- Flash Flood and Hail in Texas, May 27, 20043 injured · $140,000 · 65 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397204.